MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35347
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: while prepping the alpha device, the physician placed a syringe on the stopcock and started flushing.We noticed a hole/crack in the tubing of the stopcock right at the end where it connects to the sheath.It was leaking a lot.We tried to troubleshoot and place glue on the hole and it worked for a bit.We placed the graft up and deployed it.While almost done we noticed the tubing leaking with blood again.Had to work fast so we take the sheath out.Patient was ok but lost some blood because of the hole in the tubing.Patient outcome: blood loss.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).After investigation the event for this pr# is no longer reportable.(b)(4).Summary of investigational findings: the reported information states that the physician observed a hole/crack in the stopcock of the device and subsequently leakage when flusing it.The hole was glued and the stent graft was placed and deployed in the patient.Hereafter, the connecting tube began leaking again and the procedure was completed quickly.Blood loss was reported as a consequence of the damage of the connecting tube.No adverse effects were reported.The evaluation of the returned product found a 4 mm hole on the connecting tube.Even though the damage on the connecting tube was found prior to use, the physician chose to glue the hole and use the device.As per ifu, the product has to be inspected prior to use and if damage has occured, it is not recommended to use the product and instead, it has to be returned to cook.It is not possible to determine the actual root cause because of limited information, however, since the work order of the device showed no evidence to suggest a manufacturing out of specification, the most likely cause is that the damage occurred during shipping of the device.It is not possible to determine the acutal root cause because of limited information, however, since the work order of the device showed no evidence to suggest a manufacturing out of specification, the most likely cause is that the damage occured during shipping of the deivce.Cook medical will continue to monitor for similar events.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key7163138
Report Number3002808486-2018-00007
Device Sequence Number1903150
Product Code MIH
UDI-Device Identifier10827002353470
UDI-Public(01)10827002353470(17)200424(10)E3575715
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG35347
Device Catalogue NumberZTA-P-32-155-W
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date12/11/2017
Device Age8 MO
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR